| Catalog Number |
5530-G-209 |
| Medical Device Problem Codes |
Degraded (1153); Fracture (1260); Material Fragmentation (1261); Naturally Worn (2988)
| Health Effect - Clinical Code |
Joint Laxity (4526)
| Date of Event |
01/23/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.H3 other text : not returned.
Event or Problem Description
Patient had received a primary tka in 2012 though underwent revision surgery due to ongoing instability issues.Initial examination during surgery ((b)(6 2024) demonstrated increased medial/lateral laxity.Surgeon discovered fragments of initial cr size #2 9mm poly around the knee joint with significant wear on the posteromedial and posterolateral surfaces.Surgeon removed fragments of insert and replaced with a cs size #2 13mm poly.
Additional Manufacturer Narrative
Reported event: an event regarding wear & crack/fracture involving a triathlon insert was reported.The event for wear and crack/fracture were confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection of the returned device indicated that the damage present on the anterior portion of both condyles was consistent with delamination and material loss, two small pieces fractured off.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to increased medial/lateral laxity.Surgeon discovered fragments of poly around the knee joint with significant wear on the posteromedial and posterolateral surfaces.Visual inspection of the returned device indicated that the damage present on the anterior portion of both condyles was consistent with delamination and material loss, two small pieces fractured off.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
Patient had received a primary tka in 2012 though underwent revision surgery due to ongoing instability issues.Initial examination during surgery (b)(6) 2024 demonstrated increased medial/lateral laxity.Surgeon discovered fragments of initial cr size #2 9mm poly around the knee joint with significant wear on the posteromedial and posterolateral surfaces.Surgeon removed fragments of insert and replaced with a cs size #2 13mm poly.